Ask a doctor

Will Tretinoin for Acne Cause a Tattoo to Fade?

I Have Acne on my Back. Im Using Tretinoin 0.025% at Night. I have a large tattoo on my back as well. Will using the tretinoin cause my tattoo to fade?

Doctor Answers (2)

Tattoo fading with tretinoin?

+1

The only way that the tattoo would fade would be if there were peeling of the skin and the tattoo pigment was very superficially placed.  The strength of the tretinoin you are using seems mild on the thick skin of the back and probably is not causing desquamation of the skin.

Fullerton Dermatologist
3.0 out of 5 stars 1 review

Retin-A won't fade tattoos

+1
Tattoo pigment is too deep in the skin to have any appreciable effect. Retin-A does have the ability to increase the amount of collagen in skin, but not to remove ink that has been injected there. Tattoos are just too deep in the skin for a cream to have any effect.
Austin Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.